MAUDE Adverse Event Report: SYNTHES GMBH 4.5 VA-LCP CURVED COND PL/12 HOLE/266/RT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE

SYNTHES GMBH 4.5 VA-LCP CURVED COND PL/12 HOLE/266/RT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Catalog Number 02.124.412
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Fall (1848); Bone Fracture(s) (1870); Nerve Damage (1979); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D1, d2, d3, d4, g5 ¿ 510k: this report is for an unknown plates: 4.5mm va lcp condylar plate/unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is not expected to be returned for manufacturer.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on or about (b)(6) 2021 the patient underwent an open reduction and internal fixation of a right periprosthetic distal femur fracture and femoral supracondylar fracture, which involved the use and implantation of a 4.5mm variable angle distal femur limited contact condylar plate and screws which subsequently malfunctioned or failed on or about (b)(6) 2021 causing injuries to the patient.The patient sustained bodily injuries, pain, suffering and shock to her nerves and nervous system; was caused to be incapacitated from her usual activities and employment.This report is for one (1) unk - plates: 4.5mm va lcp condylar plate.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The below complaints are linked.This complaint will be captured under 2 separate complaints as listed below: (b)(4).
 
Event or Problem Description
It was further reported: on (b)(6) 2021 the patient presented to the emergency room with complaint of right leg pain following a fall.X-ray showed acute angulated fracture involving the distal third of the femoral diaphysis to include a fracture of the fixating metallic plate.Angulation at the fracture site.On (b)(6) 2021 the patient underwent right open reduction femur fixation, intramedullary nailing, and removal of hardware.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1.H4: part number: 02.124.412.Lot number: 89p7430.Manufacturing site: mezzovico.Release to warehouse date: 10 feb 2021.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: additional narrative: b5, d10 h3, h6: a photo investigation was completed: the photo/x-ray investigation revealed that the device had slightly deformed on the distal end of the plate.With the series of x-rays the brakeage of the implant is not clear, therefore the broken allegation cannot be confirmed.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the device may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition would not contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report is 1 of 1 for pc-(b)(4).

Brand Name
4.5 VA-LCP CURVED COND PL/12 HOLE/266/RT
Common Device Name
IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18047152
Report Number8030965-2023-13651
Device Sequence Number17924239
Product Code JDP
UDI-Device Identifier10886982042859
UDI-Public(01)10886982042859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.124.412
Device Lot Number89P7430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer01/29/2024
02/12/2024
02/27/2024
03/27/2024
04/08/2024
05/28/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/08/2024
02/23/2024
03/14/2024
04/03/2024
04/11/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM CORTEX SCREW SELF-TAPPING 36MM.; 4.5MM CORTEX SCREW SELF-TAPPING 32MM.; 4.5MM CORTEX SCREW SELF-TAPPING 34MM.; 4.5MM CORTEX SCREW SELF-TAPPING 36MM.; 5.0MM CANNULATED CONICAL SCREW 80MM.; 5.0MM CANNULATED VA LOCKING SCREW/30MM.; 5.0MM CANNULATED VA LOCKING SCREW/65MM.; 5.0MM CANNULATED VA LOCKING SCREW/70MM.; 5.0MM CANNULATED VA LOCKING SCREW/75MM.; UNK - SCREWS: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale